Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Recurring pleurisy after treatment, pain in the upper back that hurts on deep breathing, feel like coughing up. Further evaluation required?

I was dxed at ER with pleurisy in my left lung May 16,2012. Treated with Amoxicillin for 10 days and had a complete recovery. August 8, back to ER with rib,back and chest pain. Dxed with pleurisy and treated with Zithromax for 5 days. I still have the pain on the same side mostly in my upper back which hurts when taking a deep breath and feel like I need to cough up something. I do not have a family doctor so need to consult an ER doctor. Should I go back to ER for further evaluation? Thanks.
Asked On : Mon, 20 Aug 2012
Answers:  1 Views:  233
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response
What was the basis of diagnosis of pleurisy and what was the cause of pleurisy? Was an x ray done? My suggestion is that you get an xray or ct scan of the chest done to rule out any pathology in the lungs and pleural cavity. If these are normal, you may take some pain killer and do some deep breathing exercises.
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor